American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2014, 2(4), 102-106
DOI: 10.12691/ajna-2-4-2
Open AccessArticle

Variational Iteration Method for a Singular Perturbation Boundary Value Problems

Hradyesh Kumar Mishra1, and Sonali saini1,

1Department of Mathematics, Jaypee University of Engineering & Technology, Guna (M.P), India

Pub. Date: May 19, 2014

Cite this paper:
Hradyesh Kumar Mishra and Sonali saini. Variational Iteration Method for a Singular Perturbation Boundary Value Problems. American Journal of Numerical Analysis. 2014; 2(4):102-106. doi: 10.12691/ajna-2-4-2

Abstract

In this paper, the author used He’s variational iteration method for solving singularly perturbed two-point boundary value problems. Few examples are solved to demonstrate the applicability of the method. It is observed that a good choice of the freely selected initial approximation in the variational iteration method leads to closed form solutions by using only one or two iterations. It is also observed that the variational iteration method can be easily applied to the initial and boundary value problems. Graphs are also plotted for the numerical examples.

Keywords:
Singular perturbation two-point boundary value problems; Variational Iteration method

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Abdul-Majid Wazwaz, The variational iteration method for solving linear and nonlinear systems of PDEs, Computers and Mathematics with Applications, 54 (2007), 895-902.
 
[2]  B.Batiha,M.S.M. Noorani, I. Hashim, K. Batiha, Numerical simulations of systems of PDEs by variational iteration method, Physics Letters A, 372, (2008), 822-829.
 
[3]  C. M. Bender and S. A. Orszag, “Advanced Mathematical Methods for Scientists and Engineers,” McGraw-Hill, New York, 1978.
 
[4]  Davod Khojasteh Salkuyeh, Convergence of the variational iteration method for solving linear systems of ODEs with constant coefficients, Computers and Mathematics with Applications, 56 (2008), 2027-2033.
 
[5]  J. Jayakumar, Improvement of numerical solution by boundary value technique for singularly perturbed one-dimensional reaction diffusion problem, Applied Mathematics and Computation, 142 (2003), 417-447.
 
[6]  J. Kevorkian, J.D. Cole, Perturbation Methods in Applied Mathematics, Springer-Verlag, New York (1981).
 
[7]  J. He, A New Approach to Nonlinear Partial Differential Equations, Communication Nonlinear Science & Numerical Simulation, Vo1.2, No.4 (Dec. 1997), 230-235.
 
[8]  J.H. He, Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. Methods Appl. Mech. Eng. 167 (1998) 57-68.
 
[9]  J.H. He, Approximate solution of nonlinear differential equations with convolution product nonlinearities, Comput. Methods Appl. Mech. Eng. 167 (1998) 69-73.
 
[10]  J.H. He, Variational iteration method-a kind of non-linear analytical technique: some examples, Internat. J. Nonlinear Mech. 34 (1999) 699-708.
 
[11]  J.H. He, Variational iteration method for autonomous ordinary differential systems, Appl. Math. Comput. 114 (2000) 115-123.
 
[12]  J. He, Homotopy perturbation method: a new nonlinear analytical technique, Applied Mathematics and Computation 135 (2003) 73-79.
 
[13]  J.H. He, The homotopy perturbation method for nonlinear oscillators with discontinuities, Appl. Math. Comput. 151 (2004) 287-292.
 
[14]  J.H. He, Variational iteration method—Some recent results and new interpretations, J. Comput. Appl. Math. in press.
 
[15]  J.I. Ramos, On the variational iteration method and other iterative techniques for nonlinear differential equations, Applied Mathematics and Computation, 199 (2008), 39-69.
 
[16]  Laila M.B. Assas, Variational iteration method for solving coupled-KdV equations, Chaos, Solitons and Fractals, 38 (2008), 1225-1228.
 
[17]  Liu Jinbo, Tang Jiang, Variational iteration method for solving an inverse parabolic equation, Physics Letters A., 372 (2008), 3569-3572.
 
[18]  M. Javidi, Y. Jalilian, Exact solitary wave solution of Boussinesq equation by VIM, Chaos, Solitons and Fractals, 36 (2008), 1256-1260.
 
[19]  Mehdi Dehghan, Fatemeh Shakeri, Application of He’s variational iteration method for solving the Cauchy reaction- diffusion problem, Journal of Computational and Applied Mathematics., 214 (2008), 435-446.
 
[20]  H.K.Mishra, A comparative study of variational iteration method and He Laplace method, Applied Mathematics, 2012, 3, pp. 1193-1201.
 
[21]  H.K. Mishra., Initial value technique for singular perturbation boundary value problems, American Journal of Numerical Analysis, 2 (2014), 49-54.
 
[22]  Hradyesh Kumar Mishra, Sonali Saini, Numerical Solution of Singularly Perturbed Two-Point Boundary Value Problem via Liouville-Green Transform, American Journal of Computational Mathematics, 3(2013)1-5.
 
[23]  Mustafa Inc, The approximate and exact solutions of the space- and time fractional Burgers equations with initial conditions by variational iteration method, J. Math. Anal. Appl., 345 (2008), 476-484.
 
[24]  R.E. O’Malley, Introduction to Singular Perturbations, Academic Press, New York (1974).
 
[25]  S. Das, Analytical solution of a fractional diffusion equation by variational iteration method, Computers and Mathematics with Applications, 57 (2009), 483-487.
 
[26]  Y.N. Reddy, P. Pramod Chakravarthy, An initial-value approach for solving singularly perturbed two-point boundary value problems, Applied Mathematics and Computation, 155, No. 1 (2004), 95-110.